MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012632-29
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified left superior mesenteric artery.The lesion was pre-dilated with a non-abbott balloon catheter and the 9.0x29mm omnilink elite was attempted to cross; however, failed due to anatomy.During removal the stent dislodged as the stent became caught in the tip of the guide catheter.The dislodged stent was retrieved with forceps from the anatomy.The procedure was completed with a non-abbott stent.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported failure to advance could not be tested as it was based on operational circumstances.The reported difficult to remove could not be tested due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It was reported that the procedure was to treat a heavily calcified left superior mesenteric artery.It should be noted that the omnilink elite instructions for use, states: the omnilink elite stent system is indicated for the treatment of atherosclerotic iliac artery lesions with reference vessel diameters of = 5.0 mm and = 11.0 mm, and lesion lengths up to 50 mm.It is unknown if the ifu deviations directly caused or contributed to the reported event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure, as it is likely the omnilink elite interacted with the heavily calcified anatomy during advancement of the device, causing the reported failure to advance.Further interaction with the challenging anatomy in addition to the tip of the guide catheter during retraction of the device likely contributed to the reported difficult to remove, ultimately causing the reported stent dislodgement and noted material deformation (stretched, mangled, and flared).The dislodged stent was retrieved with forceps from the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14931279
Report Number2024168-2022-07201
Device Sequence Number1886760
Product Code NIO
UDI-Device Identifier08717648178542
UDI-Public08717648178542
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number1012632-29
Device Catalogue Number1012632-29
Device Lot Number0031041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION 6F 90CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown